Pennsylvania, 2015Flash Flooding and Heavy Rain in Pennsylvania, July 15, 2015
July 15, 2015 · NWS PHI · 5 events in 4 counties and zones
Double barrel cold fronts helped trigger a series of showers and thunderstorms across southeast Pennsylvania during the morning of the 15th. Thunderstorms that were accompanied by very heavy rain caused flash flooding in parts of southeastern Berks, northwest Montgomery and in Northampton County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Double barrel cold fronts helped trigger a series of showers and thunderstorms across southeast Pennsylvania during the morning of the 15th. Thunderstorms that were accompanied by very heavy rain caused flash flooding in parts of southeastern Berks, northwest Montgomery and in Northampton County. Actual rainfall amounts in these locations were as high as 2 to 4 inches, most of which fell during a three hour period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 15, 2:10 AM EST, 50 minutes earlier.
Area forecast discussion, Jul 15, 2:10 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EDT WED JUL 15 2015
.SYNOPSIS...
THE LOW WILL SLIDE OFF SHORE LATER TODAY. IN ITS WAKE, HIGH
PRESSURE BUILDS IN FOR THE REMAINDER OF THE WORK WEEK. A WARM
FRONT APPROACHES FROM THE WEST THIS WEEKEND AND SLOWLY MOVES TO
THE MID ATLANTIC COAST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS THE TROUGH CONTINUES ITS SLOW PROGRESS EAST, SHOULD CONTINUE TO
SEE SHOWERS AND THUNDERSTORMS NUDGE EAST. AT THIS POINT, EXPECT
THE MOST COVERAGE TO BE OVER DELMARVA AND FAR SOUTHERN NJ WHERE
THE UPPER LEVEL COLD CORE WILL PASS OVER. DIRECTLY UNDER THE
CENTER OF THE LOW, LAPSE RATES SHOULD BE SUFFICIENT TO SUPPORT
CONTINUED CONVECTIVE ACTIVITY. LOW SHOULD PUSH OFF SHORE THIS
AFTERNOON, AS IT DOES SO, EXPECT THE PRECIP TO DIMINISH QUICKLY
THANKS TO SYNOPTIC SCALE SUBSIDENCE AND MID LEVEL DRY AIR
ADVECTION. THUS, AFTER 18Z, GENERALLY WENT LOWER WITH POPS THAN
WHAT THE GUIDANCE DEPICTED. WILL CONTINUE TO WATCH THE THREAT FOR
FLASH FLOODING, BUT WINDOW FOR ANY HYDRO CONCERNS (ASIDE FROM
COASTAL FLOODING - SEE BELOW) SHOULD BE BRIEF (GENERALLY ONLY
THROUGH MID AFTERNOON).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DESPITE MID LEVEL DRY AIR ADVECTION, COULD CONTINUE TO SEE LOW
LEVEL STRATUS IN THE WAKE OF THE TROUGH. THUS TEMPERED THE LOWS,
ESPECIALLY ALONG AND EAST OF THE DELAWARE VALLEY WHERE LOW LEVEL
STRATUS IS MORE LIKELY TO ACCOUNT FOR THE CLOUD COVER. THINK THIS
CLOUD COVER, AND WINDS AROUND 10 KT, SHOULD PRECLUDE ANY
WIDESPREAD FOG DEVELOPMENT. THUS...HAVE REMOVED MENTION OF FOG
FROM THE GRIDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
FEW CHANGES WERE MADE TO THE LONG TERM TO FOCUS ON CURRENT
CONVECTION.
PREVIOUS LONG TERM DISCUSSION...
HAZARDS: POTENTIAL METRO I-95 HEAT ADVISORY ONE OR TWO OF THE
DAYS BETWEEN SUNDAY-TUESDAY.
500MB: WARM RIDGING DEVELOPS THIS PERIOD WITH A SLIGHT WEAKNESS
OVER THE NE USA. A TROUGH EVENTUALLY DIGS DOWN INTO THE EASTERN
GREAT LAKES AROUND NEXT TUESDAY.
TEMPERATURES: THE MONTH OF JULY THROUGH THE 13TH IS BASICALLY
NEAR NORMAL AND THE OUTLOOK IS FOR TEMPERATURES TO AVERAGE 3
DEGREES BELOW NORMAL THURSDAY AND POSSIBLY FRIDAY BEFORE WARMING
TO 5 OR MORE DEGREES ABOVE NORMAL SUNDAY-TUESDAY.
FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 12Z/14 GFS/NAM
MOS GUIDANCE WEDNESDAY NIGHT-THURSDAY NIGHT, 12Z/14 MEX MOS
FRIDAY AND FRIDAY NIGHT, THEN THE 1521Z/14 WPC GRIDDED ELEMENTS
OF MAX/MIN TEMP, 12 HOUR POP, 6 HOUR DEWPOINT- SKY-WIND FROM
SATURDAY THROUGH NEXT TUESDAY.
THE DAILIES BELOW...
THURSDAY...PWAT DRIES OUT FURTHER TO 0.75 INCH. A NICE
DAY...PLENTY OF SUNSHINE. COOLER. NE WIND GUST 20 MPH DURING THE
MORNING. CONFIDENCE: ABOVE AVERAGE.
FRIDAY...ANOTHER NICE DAY WITH A LIGHT S-SE WIND. CONFIDENCE:
ABOVE AVERAGE.
HEAT WAVE MAY BEGIN IN PLACES ALONG I-95 SATURDAY AND LINGER THROUGH
TUESDAY. CONVECTION AND ASSOCIATED DEBRIS COULD BREAK THIS UP ANY
ONE OF THESE DAYS BUT OVERALL THIS 4 DAY PERIOD LOOKS HOT AND
HUMID WITH SOME CONVECTIVE POTENCY IN A RING OF FIRE PATTERN ALONG
THE PERIPHERY OF THE SOUTHERN STATES RIDGE ALOFT. BETTER INSTABILITY
TENDS TO BE BANKED UPSTREAM MOST OF THIS PERIOD. EML IS DIFFUSED
BY CONVECTION AS IT DEPARTS THE GREAT LAKES ESEWD BUT STILL WORTH
FOLLOWING FOR POTENTIAL CONVECTIVE ENHANCEMENT HERE. ALSO NOTICING
CAPPING 700MB TEMPS OF 11C TRYING TO HEAD EAST LATE IN THE
WEEKEND.
SATURDAY...1000J+ MLCAPE MODELED E PA WITH 25-35 KT 0-6KM BULK
SHEAR, A DIFFERENTIAL WAA PATTERN IN OVERALL NW FLOW WITH A SW
SURFACE WIND GUSTING 15 MPH MAY YIELD SCATTERED STRONG TSTMS I-95
WESTWARD IN A NW FLOW. NOTING DECENT MID LVL LAPSE RATES OF NEARLY
7C/KM WITH REMNANT EML POCKETS SIFTING SEWD INTO OUR AREA.
CONFIDENCE: AVERAGE.
SUNDAY...2200J+ ML CAPE PART OF THE FORECAST AREA. NO 0-6KM BULK
SHEAR TO SPEAK OF. LIGHT SOUTHWEST SFC WIND WITH GENERAL NW FLOW
ALOFT. MID LVL INSTABILITY CONTINUES SIGNIFICANT. COULD BE ONE OF
THOSE BIG CAPE DAYS DRIVING SVR WX PRODUCTION. CONFIDENCE:
AVERAGE.
MONDAY...1500+J ML CAPE MOST OF THE AREA. DIFFERENTIAL WAA. 0-6KM
BULK SHEAR UNDER 25 KT. CONFIDENCE: AVERAGE.
TUESDAY...PROBABLY STILL HOT AND HUMID AHEAD OF WHATEVER TROUGH
DEVELOPS DOWN INTO THE GREAT LAKES. A CFP COULD GENERATE STRONG
TSTMS? CONFIDENCE: AVERAGE.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
WITH THE FIRST ROUND OF SHRA AND TSRA THROUGH 12Z, COULD SEE VRB
AND GUSTY WINDS AND BRIEF IFR CONDITIONS. AFTER 12Z, EXPECT MOSTLY
VFR CONDITIONS WITH THE EXCEPTION OF LOCALIZED MVFR CONDITIONS
WITH ANY SHRA OR TSRA. IT LOOKS LIKE KMIV AND KACY WILL HAVE THE
HIGHEST RISK OF MVFR THROUGH THE DAY. AFTER 00Z, EXPECT MOSTLY VFR
CONDITIONS. HOWEVER, EXPECT A STRATUS DECK TO DEVELOP AND PERSIST
FOR MUCH OF THE NIGHT, BUT CURRENT TIME HEIGHT DISPLAYS OF MODELS
DEPICT THIS CLOUD DECK TO BE 4000 TO 6000 FT AGL. THUS...EXPECT
MOSTLY VFR CONDITIONS OVERNIGHT.
OUTLOOK...
THURSDAY-FRIDAY...VFR WITH A NNE WIND GUSTY 15-20 KT THU MORNING
DIMINISHING BY THU EVENING AND THEN BECOMING S OR SE FRIDAY BUT
GUSTS UNDER 15 KT. CONFIDENCE: ABOVE AVG.
SATURDAY AND SUNDAY...MOSTLY VFR, BUT MVFR IS POSSIBLE WITH ANY
SHRA OR TSRA AND ALSO POSSIBLE FOR A FEW HOURS SAT NIGHT IN FOG.
CONFIDENCE: AVG.
&&
.MARINE...
SEAS AND WINDS ON THE ATLANTIC SHOULD CONTINUE TO BUILD THROUGH
THE DAY, AND SCA CONDITIONS APPEAR LIKELY BY TONIGHT. THUS THE
SMALL CRAFT ADVISORY CONTINUES FOR THE ATLANTIC WATERS TONIGHT
INTO THURSDAY.
GUSTY WINDS ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS TODAY.
OUTLOOK...
THURSDAY...SCA ISSUED FOR THE ATLC CW WHERE NE GUSTY WINDS 25 KT
FOR A TIME AND FETCH DEVELOPS HAZARDOUS SCA CONDITIONS FM N TO S
WEDNESDAY NIGHT.
THURSDAY NIGHT AND FRIDAY...LEFTOVER 4 FT NE SWELL WITH A 7 TO 8
SECOND PERIOD AND POSSIBLY LINGERING SCA FOR THE DE WATERS THU
NIGHT. OTRW GRADUAL IMPROVEMENT.
WEEKEND...WINDS AND SEAS REMAIN BELOW SCA CRITERIA.
&&
.TIDES/COASTAL FLOODING...
WITH THE NEW MOON TOMORROW, EXPECT TO SEE A COUPLE OF ABOVE
NORMAL HIGH TIDE CYCLES. FIRST, WITH LIMITED ON SHORE FLOW OVER
THE NEXT 24 HOURS, THE HIGH TIDE CYCLE LATER TODAY SHOULD BE JUST
BELOW MINOR FLOODING THRESHOLDS. WINDS WILL SHIFT NORTH-NORTHEAST
BY EARLY THURSDAY RESULTING IN A STRONGER ON SHORE COMPONENT. AS
SUCH, THE HIGH TIDE ON THURSDAY EVENING/EARLY FRIDAY MORNING, MAY
BE RIGHT AT MINOR FLOODING THRESHOLDS FOR THE DE WATERS. THERE
REMAINS SOME UNCERTAINTY WITH THE WINDS, AND THUS THE TIDE
GUIDANCE, SO WILL CONTINUE TO WATCH THIS PERIOD CLOSELY.
&&
.RIP CURRENTS...
WATER TEMPS CONTINUE ABOUT 5F WARMER THAN NORMAL.
WEDNESDAY...LOW RISK AGAIN WITH A 4 FT 8 SECOND SWELL BUT A LIGHT
WEST TO NORTH WIND THAT PERMITS HEATING TO THE COAST BEFORE AN
AFTERNOON SEA BREEZE DEVELOPS. SCT HEAVY TSTMS...SLOW MOVERS AND
TENDING TO MOVE ESE.
THU...DRY AND NICE. 5 FT 6 SECOND NE SWELL WITH A NNE WIND 10-20
MPH. ENHANCED LOW RISK, POSSIBLE MDT RISK.
FRI...DRY AND VERY NICE. SE ONSHORE WIND 10 MPH. 4 FT 7 SECOND.
STILL SLIGHTLY ENHANCED LOW RISK DUE TO THE RESIDUAL NE SWELL.
&&
.EQUIPMENT...
KILG WILL NOT BE TRANSMITTING DATA 13Z-16Z/15 FOR TELCO
MAINTENANCE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ450>453.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
THURSDAY FOR ANZ454-455.
&&
SYNOPSIS...JOHNSON
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...DRAG
AVIATION...DRAG/JOHNSON
MARINE...DRAG/JOHNSON
TIDES/COASTAL FLOODING...
RIP CURRENTS...
EQUIPMENT...Hazardous weather outlook, Jul 15, 2:20 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 AM EDT WED JUL 15 2015
DEZ001>004-MDZ008-012-015-019-020-NJZ015>019-021>025-027-PAZ070-071-
101>104-106-160730-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
320 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN LEADING TO FLASH FLOODING PRIMARILY IN POOR DRAINAGE
AREAS IS POSSIBLE THROUGH THE DAY TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDEX VALUES NEAR OR ABOVE 100 DEGREES ARE POSSIBLE ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>010-012>014-020-026-PAZ054-055-060>062-105-160730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
320 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN LEADING TO LOCALIZED FLOODING PRIMARILY IN POOR
DRAINAGE AREAS IS POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-160730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
320 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS TODAY AND THIS EVENING MAY BE ACCOMPANIED BY WIND
GUSTS NEAR OR ABOVE 30 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 1:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 AM EDT WED JUL 15 2015
MDZ008-PAZ101-102-150715-
CECIL-CECIL-EASTERN CHESTER-WESTERN CHESTER-
231 AM EDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...
CENTRAL CECIL AND SOUTHWESTERN CHESTER COUNTIES...
AT 230 AM EDT...A STRONG THUNDERSTORM WAS NEAR ABERDEEN...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWARK...ELKTON...CALVERT...OXFORD...NORTH EAST...WEST GROVE...RISING
SUN...CHARLESTOWN...ROCK SPRINGS...BLAKE...PLEASANT HILL...ANDORA...
HOMEVILLE...MOUNT VERNON...GLEN ROY...RICHARDSMERE...WOODLAWN...
LADENBERG...APPLETON AND CHERRY HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 7610 3981 7603 3983 7604 3983 7602
3985 7602 3987 7599 3992 7599 3977 7574
3972 7579 3961 7578 3951 7598 3952 7598
3955 7602 3955 7609 3965 7616 3972 7624
TIME...MOT...LOC 0630Z 236DEG 22KT 3956 7625
HEAVENERSpecial weather statement, Jul 15, 1:36 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 AM EDT WED JUL 15 2015
PAZ054-060-061-101-102-150700-
EASTERN CHESTER-CARBON-BERKS-LEHIGH-WESTERN CHESTER-
236 AM EDT WED JUL 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CARBON...
NORTHWESTERN CHESTER...BERKS AND NORTHWESTERN LEHIGH COUNTIES...
AT 236 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SHOEMAKERSVILLE TO REAMSTOWN TO NEAR STRASBURG...
AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
READING...COATESVILLE...WYOMISSING...BIRDSBORO...KUTZTOWN...
HAMBURG...FLEETWOOD...SINKING SPRING...LAURELDALE...PARKESBURG...
WOMELSDORF...WERNERSVILLE...NEWMANSTOWN...LEESPORT...ADAMSTOWN...
HONEY BROOK...SHOEMAKERSVILLE...ELVERSON...BERNVILLE AND LYONS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4053 7622 4058 7605 4057 7602 4063 7600
4070 7583 4077 7570 3993 7575 3987 7599
3995 7600 4004 7593 4011 7594 4014 7588
4038 7626 4048 7633
TIME...MOT...LOC 0636Z 232DEG 27KT 4048 7590 4020 7609 3996 7615
HEAVENERSpecial weather statement, Jul 15, 2:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 AM EDT WED JUL 15 2015
DEZ001-MDZ008-PAZ060-061-070-101>103-150815-
NEW CASTLE-CECIL-CECIL-EASTERN CHESTER-WESTERN
MONTGOMERY-BERKS-DELAWARE-LEHIGH-WESTERN CHESTER-
311 AM EDT WED JUL 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
CASTLE...NORTHEASTERN CECIL...SOUTHWESTERN DELAWARE...CHESTER...
SOUTHEASTERN BERKS...SOUTH CENTRAL LEHIGH AND NORTHWESTERN MONTGOMERY
COUNTIES...
AT 310 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHURCHTOWN TO PARKESBURG TO NEAR BLAKE TO NEAR
CHERRY HILL...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
READING...WILMINGTON...NEWARK...WEST CHESTER...ELKTON...POTTSTOWN...
PHOENIXVILLE...COATESVILLE...WESTTOWN...WYOMISSING...DOWNINGTOWN...
ELSMERE...KENNETT SQUARE...BIRDSBORO...OXFORD...KUTZTOWN...
ROYERSFORD...FLEETWOOD...SINKING SPRING AND LAURELDALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4060 7563 3986 7538 3968 7561 3954 7591
3971 7597 3995 7600 4004 7593 4011 7594
4014 7588 4031 7613
TIME...MOT...LOC 0710Z 222DEG 25KT 4018 7598 3996 7594 3976 7592 3963
7588
HEAVENERHeavy Rain, Delaware
- When
- July 15, 3:00 AM EST to 4:00 AM EST
- Where
- Delaware County, 1.18 mi WSW of Oakmont
- Reported by
- Department of Highways
- Coordinates
- 39.974, -75.341
Heavy rain caused poor drainage flooding on the Blue Route (Interstate 476) in Broomall (Marple Township). Event precipitation totals included 1.36 inches in Saint Davids and 1.17 inches in Wallingford.
Flash Flood, Montgomery
- When
- July 15, 3:20 AM EST to 5:30 AM EST
- Where
- Montgomery County, 1.27 mi WSW of Pottstown to 1.15 mi SE of Pottstown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.243, -75.652
Thunderstorms with very heavy rain caused flash flooding in Pottstown. Cars were stalled in high waters. A couple of water rescues were performed on High Street (State Route 4031) and College Drive near the Manatawny Creek was closed. Event precipitation totals included 2.34 inches in Pottstown, 2.33 inches in Collegeville, 2.20 inches in Palm and 2.13 inches in Limerick.
Flash Flood, Berks
- When
- July 15, 5:00 AM EST to 7:00 AM EST
- Where
- Berks County, 0.92 mi ENE of Unionville to 0.93 mi WSW of Douglasville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.253, -75.703
Thunderstorms with very heavy rain caused flash flooding in the Amity Gardens section of Amity Township. Event precipitation totals included 2.65 inches in Boyertown.
Flash Flood, Northampton
- When
- July 15, 5:25 AM EST to 9:00 AM EST
- Where
- Northampton County, 0.46 mi WSW of Glendon to 0.77 mi NE of Highland Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.668, -75.238
Thunderstorms with very heavy rain caused flash flooding in southern Northampton County in the city of Bethlehem, Bethlehem Township and Palmer Township. In Bethlehem, East Market and Jenning Streets as well as East Boulevard were closed. In Bethlehem Township, a bus became stuck in flash flood waters. Stranded passengers were rescued from the bus. The Nancy Run Creek flooded within the township across Willow Park Road. The bridge over the creek at the intersection of Willow Park Road and Carter Road was flooded and closed. In addition, Butztown Road was also closed. In Palmer Township, 25th Street was closed due to flash flooding and a couple of water rescues were performed. Event precipitation totals included 3.18 inches in Lower Nazareth Township and 2.29 inches in Nazareth.
Flash Flood, Northampton
- When
- July 15, 6:20 AM EST to 9:00 AM EST
- Where
- Northampton County, 1.02 mi WNW of Georgetown to 0.67 mi SSE of Belfast
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.727, -75.347
Thunderstorms with very heavy rain also caused flash flooding in parts of northern Northampton County in Upper Nazareth Township, Bushkill Township and Wind Gap. In Bushkill Township, flash flooding filled basements with up to six feet of water along Jacob Court. Douglasville Road was flooded along the Bushkill Creek. State Park Road was also flooded and closed. In Water Gap, one water rescue was performed after a vehicle became stuck in a creek. In Plainfield Township, both Sullivan Trail and Bangor Road were closed. Event precipitation totals included 3.18 inches in Lower Nazareth Township and 2.29 inches in Nazareth. In Plainfield Township, the two day precipitation total was 4.69 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Flash Flooding and Flooding in New Jersey, July 15 to 18, 201511 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596382, 595960, 595974, 595999, 596005.